Alert archive / Minnesota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 42, NWS Duluth, MN

July 31, 2000Lake County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jul 31, 2000, 4:47 PM CDT for Lake County, Minnesota. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 2000, 4:47 PM CDT (21:47 UTC)
Expired
Jul 31, 2000, 5:45 PM CDT
In force
58 min
Issued by
NWS Duluth, MN
Area
Whole counties

County Lake County, MN

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 9.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2000-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2000-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1915 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDLH 312152
SVRDLH
MNC075-312245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
447 PM CDT MON JUL 31 2000

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEAST LAKE COUNTY IN MINNESOTA

* UNTIL 545 PM CDT

* AT 447 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  6 MILES NORTHEAST OF MURPHY CITY...OR ABOUT 39 MILES SOUTHEAST
  OF ELY...MOVING TO THE EAST AT AROUND 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CRAMER BY 510 PM CDT
  NINEMILE LAKE BY 510 PM CDT
  NORTHERN GEORGE CROSBY MANITOU STATE PARK BY 510 PM CDT

DAMAGING HAIL THE SIZE OF QUARTERS AND DEST+RUCTIVE WINDS OVER 60 MPH ARE 
LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY 
AWAY FROM WINDOWS.

$$
DAP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:14 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 31, 3:14 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
314 PM CDT MON JUL 31 2000

FORECAST FOCUS WILL BE PRECIP CHANCES AND SEVERITY THROUGH TUESDAY.

FOLLOWED A MIX OF THE ETA AND AVN MODELS THIS RUN. A SLOWER
PROGESSION SEEMS TO BE THE WAY TO GO. WITH PERSISTENT LOW OVER
SOUTHERN LAKE MICHIGAN...DON'T THINK THIS NEXT SYSTEM WILL MOVE
QUICKLY THROUGH.

CURRENT RADAR MOSAIC SHOWING SCATTERED SHOWERS AND THUNDERSTORMS
FROM WESTERN CWA BACK INTO EASTERN NORTH DAKOTA. CURRENT ACTIVITY
AHEAD OF 500MB SHORTWAVE AND IN AREA OF 850MB MOISTURE
CONVERGENCE. MSAS INDICATING LI/S OF -6 TO -8. TEMPERATURES IN THE
80S CWA WIDE WITH DEWPOINTS IN THE MIDDLE TO UPPER 60S. EXPECT
THUNDERSTORMS TO INTENSIFY OVER THE NEXT FEW HOURS AS SHORTWAVE
MOVES CLOSER...AND INSTABILITIES DROP FURTHER. 0-6KM SHEAR
STRONGEST IN FAR SOUTHWEST CWA INTO CENTRAL MINNESOTA. BEST CHANCE
FOR ORGANIZED SEVERE LOOKS TO BE FAR SOUTH CWA AND SOUTH.

WILL PUT HIGHEST POPS SOUTHWEST CWA TONIGHT. WITH SLOWER MOVEMENT OF
SYSTEM...WILL KEEP POPS IN ALL ZONES FOR TUESDAY...BUT JUST IN THE
MORNING OUT WEST. THETA-E RIDGE STILL UP WESTERN WISCONSIN AT 00Z
WED SO WILL PLACE HIGHEST POPS IN NORTHWEST WISCONSIN ZONES.

SOME PRECIP WILL LINGER TUESDAY EVENING IN WI ZONES...THEN DRY INTO
WEDNESDAY.

FOLLOWED MIX OF GUIDANCE TEMPERATURES...WHICH WERE IN AGREEMENT.

.DLH...NONE.

MELDE

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 6:12 PM CDTSevere Thunderstorm WarningDLHLake48 min
Jul 31, 6:24 PM CDTSevere Thunderstorm WarningDLHCook66 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.